Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes acid reflux and diarrhea while on Indomethacin?

Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 1717 Questions

default
Posted on Wed, 30 May 2018 in Medicines and Side Effects
Question: I have been using Indomethacin on and off for 9 years for gout, Rotator cuff surgery 8 years ago and Knee replacement 18 months ago. I have always been diligent to eat some bread, crackers or something like that when I take a pill. (50mg.) Recently I took one before going to bed and did not eat something. I have had stomach churning, gas, diarhrea, for 3 days. I took Pepto Bismol tonight and no help. Suggestions?
doctor
Answered by Dr. Salah Saad Shoman 1 hour later
Brief Answer:
Known side effect

Detailed Answer:
Dear sir, I have gone through your question and I understand your concerns but it is a known side effect of indomethacin to cause gastric irritation so it is recommended to be taken with food or a cup of milk or juice.. however , to relief your symptoms take omeprazol once daily , ranitidine before every meal and dysflatyl every eight hours..I hope you find this helpful. if you don't have any other clarifications then please close the discussion..
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on